# SDR CA051205007

- Difficulty date: December 1, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Bbavia 8GCBC
- Aircraft time: 3,415 hours
- Engine: Lyc O360C2E
- Propeller: Mcauly 1A200*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 74965
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE CRANKSHAFT OF THIS AIRCRAFT WAS INSPECTED DUE TO A FAILURE OF A CRANKSHAFT OF ANOTHER AIRCRAFT IN THE FLEET (INTERNAL CORROSION). UPON REMOVAL OF THE FRONT CRANK PLUG AND CLEANING OF THE CRANKSHAFT. IT WAS DISCOVERED THAT THE URETHABOND COATING WAS PEELING AND IT SUBSEQUENTLY PEELED COMPLETELY AWAY FROM THE CRANK.  FURTHER INSPECTION FOUND CORROSION ON THE FIRST INCH OF THE CRANKSHAFT. THIS CRANKSHAFT HAD NOT BEEN RE-WORKED IN THE PAST SO THERE WAS ENOUGH MATERIAL TO CLEAN THE CRANK AND RETURN IT TO SERVICE.  ENGINE WAS OVERHAULED ON 3 MAR 99 AND WAS MARKED PID NOT REQUIRING ANY INTERNAL INSPECTIONS UNTIL 2000-HRS. (TC NR20051205007)
